Registered: 1494055562 Posts: 9
Reply with quote #1
First, let me give you all a little background on me and my experience with CVS. I began having episodes in July of 2014. I've always had a bit of an uneasy stomach when I was really upset or nervous, but nothing like this. My first episode started after a night of drinking. I was sick for 3 days straight. The first of which I become so dehydrated I had to be hooked to an IV. I thought I had a hangover and a stomach virus at the same time, it was awful. The second event occurred roughly a month later. I was sick for 12 hours. Vomiting every few minutes. Dry heaving after all of the food left my stomach. This continued monthly for some time. That September I had my Nexplanon removed, thinking it could be the cause sense the episodes started around the same time I had it inserted. I was prescribed Nuvaring. The episodes increased to 2-3 times a week, but they were only really severe about twice a month. Finally, one night it was so horrible my mother had to come and pick me up and take me to the ER. They admitted me to the hospital and did tests on my gallbladder and found that it wasn't functioning properly. They decided to remove it. I had upper and lower endoscopes. The gallbladder seemed a likely culprit because typically when I had an episode, even if it had been 6+ hours sense I had eaten, the food was not digested when I would vomit it up. The physicians thought that my gallbladder was not secreting enough bile to aid in digestion. By the time they removed it, I had been vomiting 72 hours. I felt better initially after surgery, but within two days I was vomiting again. They said this was due to anesthesia wearing off. Finally it hit me, and I removed the Nuvaring. Within 2 hours I was fine. So after this I tried birth control pills, they induced episodes. Each episode always started at 12pm (within 30 minutes) and ended at roughly 1130am. I would stop breathing when I'd fall asleep for a few seconds, wake up gasping. Have uncontrollable chills, etc. nothing that seemed like it was hormonal aside from that it was once a month and made worse by b/c. So finally my doctor suggested the b/c patch. I did well on it aside from having episodes once a month. Every month. Eventually before I got married I got the Mirena IUD. I had episodes for the first 4 months on it, then for the first time in 3 years they stopped for nearly a year... until I had it removed. Since having it removed I've had them monthly again. So therefore we have finally concluded that my CVS is hormonal. It feels great to finally have a clue as to what it is. I kept meticulous food journals and never found a trigger. Emotional journals - no trigger. If I got really stressed or really fatigued, I found I was more likely to have an episode, but not always. If you have CVS, I highly suggest seeing an endocrinologist or OBGYN and have your hormones tested. It took 4 years to figure out what was causing mine, and I wouldn't wish it on anyone.
Registered: 1111176341 Posts: 4,592
Reply with quote #2
Thank you for this helpful post. Many are hormonally induced or at least related. Some can try Ibuprofen starting a few days prior to the menstrual cycle and reduce prostaglandin production with good results. Keeping the bowels working prior to menstruation can also help to lessen the hormonal impact.
Finally, different people react differently pro or con to the various formulations of the hormones involved in BC.
I am glad you found your answer and thank you again for sharing. __________________ ginny CVSA Moderator
Registered: 1350591217 Posts: 893
Reply with quote #3
Yes, Thank you for sharing!
__________________ Blynda Message Board Moderator Monthly Support Call Moderator